MAUDE Adverse Event Report: 3M HEALTH CARE NEXCARE(TM) WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE

3M HEALTH CARE NEXCARE(TM) WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Irritation (2076); Injury (2348)
Date of Event 07/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, race: information not provided.Product lot # was not provided.Waterproof bandages have a 5-year established shelf life.Reporter's occupation was not provided.The device has not been returned to 3m for evaluation.Product lot # was not provided, therefore manufacture date is unknown.Review of the product's 2-year complaint history for the reported failure code and the product's global sales code (sxj) found no statistical trends.Without the product being returned for evaluation, root cause can't be determined.3m will continue to monitor.Test results confirm the biocompatibility of nexcare¿ waterproof bandages for their intended use.In addition to performing clinical studies, 3m¿ monitors its medical devices with manufacturing controls, including in-process specifications, release specifications and testing.
 
Event or Problem Description
A (b)(6)-year-old hispanic female consumer applied the referenced bandage to cover a biopsy wound on the front of her left arm, above the elbow.Prior to application, the wound area was washed with an antibacterial soap and allowed to dry.Two different types of nexcare¿ bandages were reportedly used, soft n flex and the waterproof bandages for use in the pool.The bandages were changed twice a day, alternating between the two types.The bandage application site was reportedly rotated during changes.The bandages were typically worn for 4-6 hours.The consumer reported she experienced pain while removing the bandages on the 2nd day of wear.On the 3rd day of wear, she alleged two layers of skin were pulled off during the removal of a nexcare¿ waterproof bandage.The consumer alleged a skin reaction occurred in the shape of the bandage adhesive.The affected area reportedly blistered.The consumer visited an urgent care.A doctor prescribed triamcinolone acetonide cream and an otc triple antibiotic ointment.Two weeks post-symptom onset the consumer reported the affected area had healed.She is continuing the prescribed treatment.
 
Additional Manufacturer Narrative
Added product lot #.Waterproof bandages have a 5-year established shelf life.Added device manufacture date.A primary of clear waterproof knee and elbow and soft n' flex knee and elbow were returned.A visual review of all returned bandages found no notable foreign mater, damage, or defects.Review of the product's 2-year complaint history for the reported failure code and the product's global sales code (sxj) found no statistical trends.3m will continue to monitor.End of report.

Brand Name
NEXCARE(TM) WATERPROOF BANDAGES
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway avenue
st. paul MN 55144
MDR Report Key8897285
Report Number2110898-2019-00094
Device Sequence Number16551187
Product Code KGX
UDI-Device Identifier00051131199361
UDI-Public00051131199361
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberN/A
Device Catalogue Number581-08
Device Lot Number19007M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEXCARE¿ SOFT N FLEX BANDAGES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR